Provera.......should I take it?

  1. First I want to say.......I have missed you guys. Nothing bad has been going on just very busy with my daughters wedding coming up in 2 weeks and working alot to earn extra money to pay for the wedding!

    Speaking of weddings, I'm going through menopause. I have been having a period about once every 3-6 months for the past year or so but for the last 3 months have had one every 28 days. The next one being due the day of the wedding. I have been so sick with the last 2 periods, heavy bleeding, migraine, tired, cranky, really feeling bad for 5-7 days. I wasn't able to work for 4 days with the last one.

    I spoke to one of the doctors about it and he gave me a script for Provera 5mg. He told me to take one starting the 14th day of my cycle and take one every day for 15 days and then I would get my period the week after the wedding. He said the period would be heavier than usual. I'm not worried about that, I need to know will taking the Provera make me feel bad while I'm taking it? Like will I be an emotional wreck while taking it? Very fatigued? I don't know what effect Progesterone has on women? Has anyone taken it and can speak from experience? Or work for an OB/GYN and knows? Thanks for the help !!!
    •  
  2. 3 Comments

  3. by   SusanJean
    I've had to take it and as I recall, the PMS symtoms are magnified exponentially!

    I stopped after one month.

    Now am working w/ an awesome nutritionist to help bring my body back in balance. Takes longer, but no horrendous side effects.

    SJ
  4. by   DutchgirlRN
    Quote from SusanJean
    Now am working w/ an awesome nutritionist to help bring my body back in balance. Takes longer, but no horrendous side effects. SJ
    Has anybody else taken Provera? I want to only take it one time for 15 days to get thru the wedding without being miserably bleeding, cramping and having a migraine. Once the wedding is over (in 2 wks) I'll check into the nutritional route but right now don't have time for that. Please help !
  5. by   kyti
    I took provera for a week after the birth of my first child. I took it because at my six week check up my period had not started. After the provera, my period had still not started so I went to the office for a hormone injection. Iwas not able to get the injection because apparently during the week I was on the provera I became pregnant. I do not remember any unpleasant side effects but I was so emotional during that time anyway that I don't think I would have been able to tell!

close